Hail, Greeley
- When
- August 2, 11:24 PM MST
- Where
- Greeley County, 4 mi N of Tribune
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.517, -101.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 2, 1:18 PM MST, 10 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 218 PM MDT SAT AUG 2 2003 FORECAST CHALLENGES ARE TIMING OF SHORTWAVES AND POPS THE 17Z SURFACE ANALYSIS PLACES HIGH PRESSURE OVER NEBRASKA EXTENDING INTO NORTHERN KANSAS. THE SURFACE FRONT WAS SOUTH OF THE FORECAST AREA AND UP AGAINST THE FRONT RANGE OF COLORADO. A LEE TROUGH WAS OVER NORTH CENTRAL WYOMING. VISIBLE SATELLITE PICTURES INDICATE A CLEAR SKY ACROSS WYOMING AND EASTERN COLORADO. CUMULUS POPPING OVER THE COLORADO MOUNTAINS COMPOSITE RADAR LOOP QUIET AT THIS TIME. NORTHWEST FLOW CONTINUES TONIGHT. THE RIDGE BEGINS TO SHIFT EAST OVER THE ROCKIES ON SUNDAY. SHORTWAVE ENERGY FLATTENS THE RIDGE SOME SUNDAY NIGHT AND MONDAY. THE RIDGE AMPLIFIES AND BECOMES STRONGER ON TUESDAY. AT THE SURFACE...STATIONARY FRONT IN COLORADO MAY HELP FOCUS SOME UPSLOPE DRIVEN -TSRA THIS EVENING. DIFFICULT TO DETECT ANY SHORTWAVE IN WATER VAPOR AT THIS TIME. DYNAMICS ARE WEAK ACROSS EASTERN COLORADO ZONES BUT ONE OR TWO STORMS COULD DRIFT EAST INTO WESTERN KIT CARSON COUNTY. CANNOT RULE OUT THE POSSIBILITY THAT A STORM COULD HOLD TOGETHER LONG ENOUGH TO MOVE INTO SOUTHWEST NEBRASKA OR WESTERN KANSAS. A SHORTWAVE IS ADVERTIZED TO MOVE THROUGH THE AREA SUNDAY AFTERNOON AND EVENING. THE 700 MB THETAE RIDGE WILL LIE ACROSS EASTERN COLORADO INTO NORTHWEST KANSAS. CONVERGENCE ALONG THIS AXIS SHOULD HELP FIRE STORMS IN COLORADO ZONES IN THE AFTERNOON AND SHIFT INTO THE REST OF THE FORECAST AREA SUNDAY EVENING. SIMILAR SCENARIO REPEATS ITSELF AGAIN MONDAY AFTERNOON AND EVENING. FRONT MOVES THROUGH THE AREA BEHIND ACTIVITY MONDAY EVENING WITH HIGH PRESSURE BUILDING IN ON TUESDAY. RIDGE AMPLIFIES ITSELF OVER THE ROCKIES WITH DYNAMICS LACKING FOR ANY STORMS SO WILL ADJUST CURRENT FORECAST DOWN TO NIL POPS FOR TUESDAY/TUESDAY NIGHT. TEMPERATURES WARM UP 2 TO 3 DEGREES AT 850 MB ON SUNDAY WITH LITTLE CHANGE FOR MAX TEMPERATURES ON MONDAY. SLIGHTLY COOLER TEMPERATURES SHOULD OCCUR BEHIND THE FRONT ON TUESDAY WITH 850 TEMPERATURES COOLING 4 TO 6 DEGREES. DAYS 4-7...THE UPPER RIDGE WILL BE ANCHORED OVER THE ROCKIES FOR THIS TIME PERIOD. BY DAY 7...LOW PRESSURE IN THE PACIFIC NORTHWEST WILL START TO FLATTEN THE BACK SIDE OF THE RIDGE. AT THE SURFACE...HIGH PRESSURE WILL RESIDE OVER THE PLAINS UNTIL LATER ON FRIDAY WHEN A LEE TROUGH DEVELOPS. NIL POPS LOOK GOOD DUE TO LACK OF SIGNIFICANT FORCING/SHORTWAVES. 850 TEMPERATURES IN THE MID TO UPPER 20S SHOULD PRODUCE MAX TEMPERATURES RANGING IN THE 90S. LOWS SHOULD BE NORMAL FOR THIS TIME OF YEAR IN THE 60S. .GLD...NONE. FS
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST FLOW ALOFT WILL CONTINUE TO TRANSPORT MID LEVEL MOISTURE AND UPPER LEVEL DISTURBANCES ACROSS THE TRI-STATE REGION THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS WILL FORM OVER THE HIGHER TERRAIN OF COLORADO AND WYOMING AND MOVE SOUTHEAST AS TEMPERATURES RISE THIS AFTEROOON. THESE STORMS WILL PRODUCE DANGEROUS LIGHTNING...BRIEF DOWNBURTS OF MODERATE RAIN AND SMALL HAIL. THERE IS A POSSIBILITY THAT A FEW OF THE STORMS IN FAR EAST COLORADO COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. LATER THIS EVENING ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. HOWEVER WITH THE LOSS OF AFTERNOON HEATING THESE WILL BE WEAKENING AND NONE ARE EXPECTED TO BECOME SEVERE IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MID LEVEL MOISTURE AND DISTURBANCES EMBEDDED IN THE PERSISTENT NORTHWEST FLOW ALOFT WILL CONTINUE TO BRING THUNDERSTORMS TO THE HIGH PLAINS EACH AFTERNOON AND EVENING THROUGH TUESDAY. THEREAFTER A STRENGTHENING RIDGE ALOFT IS EXPECTED TO STABILIZE AND DRY THE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN FAR EAST COLORADO THIS AFTERNOON AND EARLY THIS EVENING. RJC
The Goodland radar (KGLD), 95 km away, was scanning. The volume nearest the first event began at 06:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367472.